question-icon

Blotchy skin on back, hot to touch, back pain. Kidney ultrasound showed angeamyolimpoma

default
Posted on Wed, 19 Sep 2012
Question: I recently had some blotchy skin on my back, almost in a hexagonal design, with red being the outlines. It was hot to the touch and I am being treated for some sort of back pain. It''s feels like normal skin, no sores or itcjiness. Just a weird pattern all over my chest and back. I was wondering if it could be related to the sharp shooting pain I get on my right side, right backside and occasionally up by my shoulder. I went to the er with massive chest and abdomen pain 7/24 and they checked my heart, its ok. They checked my gallbladder-ok. When I went to my primary, they ultrasounded my kidney and they were fine besides a 4 mm angeamyolimpoma which they said was inconsequential at this time. Its 3 weeks later and its now just this incapcitating random zingers.
doctor
Answered by Dr. Prasad Akole (6 hours later)
Dear friend,
A well placed query indeed.

I saw your history, present symptoms and the photo of the rash.
It looks like livedo reticularis rash. (or livedoid vasculopathy)
Muscle pains (and normal USG of gall bladder and kidneys) and multiple medicines make few differentials come to my mind.
1- Drug rash -allergy
2- Connective tissue diseases/ MCTDs
3- myopathy etc.

I will need more info from you to narrow down the spectrum.

Could you tell if there was fever anytime? Any trauma to the right side?
Did the rash appear after any drug change? Any new drugs?
Is there any associated muscle weakness? Joint pain, swellings?
Is it very itchy?
Is the rash on extremities as well and the face?

Are all muscles sour to touch and also when untouched?
Is the rash static / increasing or decreasing over days?
Is the urine amount in a day normal as earlier?
Are there any ulceration on the legs/ feet?

I would advise you to continue aggressive medical work up to rule out any worrisome underlying disease like MCTDs/ lupus/ myopathy etc.

Drug allergy will get better after omitting the drug, anti allergics and a steroid.

You will need to be seen by a physician, a dermatologist.
get a complete blood panel including ESR, X-ray chest, CPK, LDH, LFTs, RFTs, a hemogram ,absolute eosinophil count, urine routine, XXXXXXX and if suspected other markers like APLA, etc.

Some connective tissue diseases can progress to seriousness. And distant diagnosis is often almost impossible.

So, go to a good tertiary / university hospital for a thorough check up. And be guided by your physician/ dermatologist for more expert opinions after a good physical examination.

Minimise self medication as much as possible.
Do not scratch the rash.

I hope to have answered your query satisfactorily.
Take care and please keep me informed of your progress.
Good Luck!
May I request you for your rating and review of this answer before you close the query after accepting this answer? (Now or after any follow up queries are answered)

Thank you!

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
Answered by
Dr.
Dr. Prasad Akole

Internal Medicine Specialist

Practicing since :1996

Answered : 961 Questions

premium_optimized

The User accepted the expert's answer

Share on
Blotchy skin on back, hot to touch, back pain. Kidney ultrasound showed angeamyolimpoma

Dear friend,
A well placed query indeed.

I saw your history, present symptoms and the photo of the rash.
It looks like livedo reticularis rash. (or livedoid vasculopathy)
Muscle pains (and normal USG of gall bladder and kidneys) and multiple medicines make few differentials come to my mind.
1- Drug rash -allergy
2- Connective tissue diseases/ MCTDs
3- myopathy etc.

I will need more info from you to narrow down the spectrum.

Could you tell if there was fever anytime? Any trauma to the right side?
Did the rash appear after any drug change? Any new drugs?
Is there any associated muscle weakness? Joint pain, swellings?
Is it very itchy?
Is the rash on extremities as well and the face?

Are all muscles sour to touch and also when untouched?
Is the rash static / increasing or decreasing over days?
Is the urine amount in a day normal as earlier?
Are there any ulceration on the legs/ feet?

I would advise you to continue aggressive medical work up to rule out any worrisome underlying disease like MCTDs/ lupus/ myopathy etc.

Drug allergy will get better after omitting the drug, anti allergics and a steroid.

You will need to be seen by a physician, a dermatologist.
get a complete blood panel including ESR, X-ray chest, CPK, LDH, LFTs, RFTs, a hemogram ,absolute eosinophil count, urine routine, XXXXXXX and if suspected other markers like APLA, etc.

Some connective tissue diseases can progress to seriousness. And distant diagnosis is often almost impossible.

So, go to a good tertiary / university hospital for a thorough check up. And be guided by your physician/ dermatologist for more expert opinions after a good physical examination.

Minimise self medication as much as possible.
Do not scratch the rash.

I hope to have answered your query satisfactorily.
Take care and please keep me informed of your progress.
Good Luck!
May I request you for your rating and review of this answer before you close the query after accepting this answer? (Now or after any follow up queries are answered)

Thank you!